Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

The Cantor tree, the $ \gamma$-property, and Baire function spaces


Author: Daniel K. Ma
Journal: Proc. Amer. Math. Soc. 119 (1993), 903-913
MSC: Primary 54C35; Secondary 03E35, 03E75, 54A35, 54E52
DOI: https://doi.org/10.1090/S0002-9939-1993-1165061-X
MathSciNet review: 1165061
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ X \subseteq {2^\omega }$ and $ T \cup X$ be the Cantor tree over $ X$. We show that $ {C_k}(T \cup X)$ is a Baire space if and only if $ X$ is a $ \gamma $-set. We obtain from this result consistent examples of spaces $ Y$ and $ Z$ such that $ {C_k}(Y)$ and $ {C_k}(Z)$ are Baire spaces but $ {C_k}(Y) \times {C_k}(Z)$ is not a Baire space. It also follows that there are consistent examples of locally compact nonparacompact spaces $ Y$ such that $ {C_k}(Y)$ is Baire but not weakly $ \alpha $-favorable.


References [Enhancements On Off] (What's this?)

  • [1] W. G. Fleissner and K. Kunen, Barely Baire spaces, Fund. Math. 101 (1978), 229-240. MR 521125 (80f:54009)
  • [2] D. H. Fremlin and A. W. Miller, On some properties of Hurewicz, Menger, and Rothberger, Fund. Math. 129 (1988), 17-33. MR 954892 (89g:54061)
  • [3] F. Galvin and A. W. Miller, $ \gamma $-sets and other singular sets of real numbers, Topology Appl. 17 (1984), 145-155. MR 738943 (85f:54011)
  • [4] J. Gerlits and Zs. Nagy, Some properties of $ C(X)$. I, Topology Appl. 14 (1982), 151-161. MR 667661 (84f:54021)
  • [5] J. Gerlits, Some properties of $ C(X)$. II, Topology Appl. 15 (1983), 255-262. MR 694545 (84i:54018)
  • [6] G. Gruenhage, Games, covering properties and Eberlein compacts, Topology Appl. 23 (1986), 291-297. MR 858337 (87j:54035)
  • [7] R. C. Haworth and R. A. McCoy, Baire spaces, Dissertationes Math. (Rozprawy Mat.) 141 (1977), 1-77. MR 0431104 (55:4106)
  • [8] K. Kunen, Set theory, An Introduction to Independent Proofs, North-Holland, Amsterdam. MR 756630 (85e:03003)
  • [9] R. Laver, On the consistency of Borel's conjecture, Acta Math. 137 (1976), 151-169. MR 0422027 (54:10019)
  • [10] D. J. Lutzer and R. A. McCoy, Category in function spaces. I, Pacific J. Math. 90 (1980), 145-168. MR 599327 (82k:54019)
  • [11] R. A. McCoy and I. Ntantu, Completeness properties of function spaces, Topology Appl. 22 (1986), 191-206. MR 836326 (87j:54022)
  • [12] -, Topological properties of spaces of continuous functions, Lecture Notes in Math., vol. 1315, Springer-Verlag, New York.
  • [13] E. G. Pytkeev, Baire property of spaces of continuous functions, Mat. Zametki 38 (1985), 726-740. MR 819632 (87c:54023)
  • [14] F. D. Tall, Normality versus collectionwise normality, Handbook of Set-Theoretic Topology, North-Holland, Amsterdam, 1984. MR 776634 (86m:54022)
  • [15] J. van Mill and R. Pol, The Baire category theorem in products of linear spaces and topological groups, Topology Appl. 22 (1986), 267-282. MR 842660 (87m:54079)
  • [16] H. E. White, Topological spaces that are $ \alpha $-favorable for a player with perfect information, Proc. Amer. Math. Soc. 50 (1975), 477-482. MR 0367941 (51:4183)
  • [17] S. Willard, General topology, Addison-Wesley, Reading, MA, 1970. MR 0264581 (41:9173)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54C35, 03E35, 03E75, 54A35, 54E52

Retrieve articles in all journals with MSC: 54C35, 03E35, 03E75, 54A35, 54E52


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1993-1165061-X
Article copyright: © Copyright 1993 American Mathematical Society

American Mathematical Society